I have just been to the psych.My low mood is due to myAtaxia.I have been on Citalopram for 10 years at 20mg then my Dr upped it to 40mg.At first it helped now I keep bursting into tears and have the symptoms of depression again.I am due for a review this month. Has anyone in England found a useful method of being positive with CA as the usual methods of feeling better have gone.Everything ssuggested I can't do because of vision,mobility,speechetc problems.The violent tremors have put paid to any sedentary activities.
Hi I am sorry you are having such a problem with depression. Unfortunately, most of us must deal with it to some degree. Maybe your doctor needs to try something different? A different medication?
I agree with Jodie, could be the Cit. That med left me in hospital.
I would change doctors so that I could get a fresh outlook on my problems.
I was told to try Zoloft
Hi. I have depression, too, and when I went to the AmenClinic for a brain scan, they told me that Ataxia and depression are linked. Have Heritary Ataxia and depression. I have taken many different anti-depressants. Now I take Wellbrutin, but I have taken Remeron and Prisqic. I took it for several years, until my insurance took it off their list. Ask your Doctor for a different anti-depressant, one that works for you.
How long have you been on the increased dose, Marie? Wishing you all the best
I’m fortunate enough NOT to be experiencing depression but have had what I call “the Blues” all throughout my life from time to time. Depression did hit me initially when first diagnosed but I’m not deteriorating and the fear Ataxia struck in me initially seems to have disappeared. you have a lot of courage to face all the barriers you face each day. My son is depressed and what I’ve read each medication works on different neuro-transmitters on the brain. His affects dopamine instead of serotonin and this works better for him. Your doctor is probably best one to decide what to try next. but what you are experiencing may not be just Ataxia. when I went through Menopause I experienced severe Migranes for the first time in my life. Estrogen made them disappear entirely. And so did my usual struggle with the blues disappear. You might get hormones checked and see if some temporary balancing of hormones won’t help. Also check your Vitamin D levels. Mine were low and after treatment have noticed a lot of increased energy. Vitamin D is considered a hormone by many and if you are in the northern hemisphere are likely deficient due to not enough sun. Good wishes.
Increased dose of Citalopram since last Oct at my request following death of my Mother from Alzheimers Mish.
Will investigate menopause Maryseas. Taking Vit D supplements.Have always had bad PMT.